Sweating profusely hypo/hyper: Tsh 0.04mIU/L... - Thyroid UK

Thyroid UK
101,178 members115,374 posts

Sweating profusely hypo/hyper

Tsh 0.04mIU/L range 0.30. - 4.50

T4 21.8 pmol/L range 10.0 - 22.0

T3 5.2 pmol/L range 3.1 - 6.8

I take 125 much Levothyroxine and 12.5 tiromel.For the first couple of months working my way up to 12.5 my energy increased daily and my mood improved. Unfortunately, at the moment (for the past couple of weeks) I get very tired easily again, feel down and I am sweating profusely. I really don’t know what to do, because my gp is clueless about t3 and always just suggests lowering my dose of levo and doesn’t understand that many symptoms of hypothyroidism and hyperthyroidism are the same . I thought the hot flashes/sweats could be down to the menopause, but I had that under control with hrt and it always seems to happen on exertion. Any advice would be appreciated.

8 Replies
oldestnewest

I am also going through menopause and have been having the same problems lately. I thought they were thyroid-related until I read about estrogen dominance and realised I had many symptoms indicative of that - profuse sweating and recent weight gain being the most prominent ones.

If you are on any kind of T3 (synthetic/NDT) your TSH will most likely be suppressed, so you should not go by the TSH to decide if you are over- or under medicated, but go by symptoms and the free Ts.

Your FT3 levels look pretty good to me, and they are not above range in any case. How long did you leave between taking it and having labs done? Your FT4 levels are at the upper normal limit and it's possible you are taking too much T4 for your needs, but the only way to know is to decrease it by 25-50 mcg and see if it makes a difference (it will take a few weeks to notice as T4 has a half-life of about a week).

I have been on HRT as well (estrogen + progesterone) and have gone off estrogen to see if it makes a difference. I have read a lot about estrogen dominance lately, and it seems pretty common to be estrogen dominant during peri-menopause and even post-menopause (estrogen dominance does NOT mean your estrogen levels are out of range, but that the estrogen-progesterone ratio is imbalanced, and that you have too much estrogen in relation to progesterone). Unfortunately, few doctors seem aware of this, and just assume you need estrogen if you're in your 40s.

I am not saying this is what is happening to you, just that your symptoms are not necessarily thyroid-related.

Reply

Please forgive my ignorance, but can I still have estrogen dominance if I have had my ovaries removed? My night sweats have calmed down since I went onto estrogen gel and these sweats only happen when I am doing something, never when I’m resting. It’s affecting everything I do. 😢

Reply

Please bear in mind that I am no expert on sex hormones.

If you have had your ovaries removed, you’d be producing very little estrogen on your own. But yes, I guess estrogen dominance is still a possibility as it’s about the estrogen-progesterone RATIO, and not the estrogen ( estradiol) ranges in isolation.

Are you on progesterone as well? According to the Hertoghe doctors in Belgium, whose philosophy I’m most familiar with, a woman should never use estrogen without progesterone, to be used during the second half of cycle (the only exception being women who have had their uterus removed). Progesterone is needed to counterbalance estrogen.

I hope others who have had their ovaries removed will chime in.

Of course, you could be over medicated on Levo and/or T3 as well. We all have our own optimal ranges. I’m afraid the only way to find out is to lower Levo first and see if you notice any improvement after ca four weeks.

I have noticed that when my problem is too much thyroid (I’m on NDT), I tend to feel the way you describe all the time, whereas symptoms caused by other hormone imbalances tend to come and go.

Reply

Sorry should have said, I had my uterus removed too. I think I might try lowering my Levothyroxine. This won’t make me gain more weight or less energy though will it? Sorry, I’m abit clueless.

Reply

Impossible to say, really. If you are taking too much T4 for you needs you should not feel less energetic, though, but rather calmer and more focused once your FT4 levels decline slightly. And decreasing meds won’t necessarily lead to weight gain as long as your free Ts are optimal for you.

Best of luck!

Reply

Thank you so much

Reply

You need vitamin D, folate, ferritin and B12 tested

Add results and ranges if you have them

What supplements do you currently take?

TSH is almost always suppressed on any dose of T3

Reply

Also, when taking any form of T3, it's normal to have lower FT4 levels, so yours could be highish given that you also take Tiromel...see discussion on the subject:

healthunlocked.com/thyroidu...

Reply

You may also like...